MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient required placement of a retracta detachable embolization coil during an unknown procedure.Two coils would not release.This report will address one coil (rpn: mwcer-35-14-6; lot: 14270741).Another report with patient identifier 381905 will address the other coil (rpn: mwcer-35-14-8; lot: 14340476).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional customer (person) information - phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6).2022, it was reported that the problem occurred when attempting to release the coil from the delivery wire.A replacement device was not used during the procedure.The coil was to be released between the inferior vena cava and the mesenteric.
 
Additional Manufacturer Narrative
Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: clinique oceane se sas (france) informed cook on 28nov2022 of an event that occurred on 25nov2022 involving a retracta detachable embolization coil (rpn: mwcer-35-14-6; lot: 14270741).It was reported that the coils did not detach from the delivery wire.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14270741 records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook reviewed product labeling.The current instructions for use [t_mwcer_rev5] state the following: "precautions: prior to introduction of the embolization coil, flush the angiographic catheter with saline.Instructions for use: 6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.(fig.5) note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length.Note: do not turn the delivery wire counterclockwise during advancement; the coil may be unintentionally detached.7.Verify correct position of the coil fluoroscopically.If coil position or placement is not satisfactory, the coil may be retracted into the catheter and re-deployed so long as there is no significant resistance.Note: it may be possible to perform a test injection of contrast media using a tuohy-borst sidearm adaptor while the delivery wire is in the catheter.Note: if the size of the coil is not correct, gently remove the entire delivery wire and coil.Do not use the coil again.8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy.(fig 6) note: it is recommended that the junction remain just inside the tip of the catheter.The information provided upon review of dmr, ifu, and the dhr does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that the junction zone was outside of the catheter at the time of deployment, not allowing the coil to deploy correctly, but this cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, h3, h6 (annex a, annex b, annex g), h10 - investigation evaluation.Investigation ¿ evaluation.One device was received marked with both patient identifiers (b)(6).It is unknown which lot the returned device is from; therefore, the returned device was captured under patient identifier (b)(6).Only the used delivery wire of the retracta device was received.Elongation was noted on the delivery wire proximal to the junction zone.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15896997
Report Number1820334-2022-01799
Device Sequence Number20505616
Product Code KRD
UDI-Device Identifier10827002341972
UDI-Public(01)10827002341972(17)261024(10)14270741
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-6
Device Lot Number14270741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer12/14/2022
02/24/2023
05/07/2024
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/16/2022
02/27/2023
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown